Anyone experienced side effects of atorvastatin? - LUPUS UK

LUPUS UK

28,610 members24,891 posts

Anyone experienced side effects of atorvastatin?

freyas profile image

Has anyone experienced any side effects from atorvastatin I started on it yesterday and wakened up today with a painfull muscle spasm in my kneck shoulder and down my arm

10 Replies

Hi Ya

I was given that for a few weeks and as time went on i became more stiff and all my joints became very painful, i was not sure at first if it was a flare up of lupus but it became so bad i saw my GP and he gave a different sort there are a lot of different types out there so i would give it a day or 2 and get them changed if you find yourself becoming worse, hope this helps take care.x

I was on Atoravastatin and even though it brought my cholestral down it affected my liver in which blood tests showed problems in my liver that were like an acoholic has and seeing I don't drink it was assumed the Atoravastatin was doing it. I stopped taking them and even though my liver still shows a very small amount of inflamation it is very much better. I have also got my cholestral down by following the Slimming World plan of healthy foods.

All the Statins have a lot of side affects especially Liver problems and a friend of mine was told by her consultant that she would be better controlling her cholestral by healthy eating than going on any drugs to controll it.

My cholestral was very high when I started on drugs 9.7 and when I first came off them went to 8.5 but with healthy eating for 2 years is now down to normal levels.

i have been on atorvastatin for over ten years. my legs are weak and i also get cramp in my legs. my arms are stiff and weak especially if i have to carry shopping or anything else. my fingers also get cramp and stiff. i can't grip anything for too long as it also seems to fall out of my hands. I didn't know that it could affect my liver as doctors don't tell you the side effects they just dole out the pills.

Statins are known to cause muscle problems, and a rise in CK (CPK) I have been tried on several statins and have had cramps and muscle pain from each. My Doc at Guy's wants me to try yet another, but I am not sure about it.

Get a CK test, if you havent yet.

You can try Co enzyme Q10 which has been found to help, but is not on script, so buy it from holland and barret when it is on special offer.

Along with the Cholesterol is your Triglyceride level high? I take huge omega each day and this helps the cramping quite a lot.

freyas profile image
freyas in reply to Thaddeus

Thanks everyone for your answers whar is a ck test thadeus sorry I havnt replyed sooner I have been away for a few days

Hello Freyas or should we call you Girl Friday?

CK or CPK or Phospho-Creatine Pcr. Just to confuse.

Creatine Kinase, or Creatine Phospho-Kinase, this is an enzyme used in energy production in muscles and the brain. Simple blood test

freyas profile image
freyas in reply to Thaddeus

Thanks thadeus seeing my gp tomorrow for result of liver function blood test will ask about ck test but am waiting on result of ecg and breath flow test I think I will put of taking statin until I have results

Out of interest what are your cholesterol and triglyceride levels?

I have found that a lot of women are given statins when their levels are not really that high, and the risks for women are not so great as that of the average man., I dont mean to undermine you GP by saying this,

Also there are newer 'cleaner' statins on the market which might not cause you problems.

My cholesterol is 6

I have raynauds and hughes syndrome also

You may also like...